Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2011, 4:33 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Apr 4, 2011, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 101 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:00 PM EDT | TSTM WND DMG | Oneida, TN | TREES AND POWER LINES DOWN. |
| Apr 4, 5:30 PM EDT | TSTM WND DMG | Deerlodge, TN | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -640 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289
WUUS54 KMRX 042033
SVRMRX
TNC129-151-042130-
/O.NEW.KMRX.SV.W.0047.110404T2033Z-110404T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 530 PM EDT
* AT 424 PM EDT/324 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
MONTICELLO TO 6 MILES NORTHEAST OF MONTEREY...AND MOVING EAST AT 70
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...ONEIDA...HUNTSVILLE...HIGH POINT...BIG SOUTH FORK
NATIONAL REFUGE...DEERLODGE...RUGBY...PINE ORCHARD...SUNBRIGHT...
OAKDALE...ELGIN...WINFIELD...SLICK ROCK...PETROS...KETCHEN...SMOKEY
JUNCTION AND NORMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3660 8427 3652 8426 3651 8433 3646 8435
3638 8431 3639 8432 3628 8433 3626 8438
3621 8438 3615 8445 3609 8437 3604 8436
3591 8468 3599 8473 3616 8492 3620 8492
3630 8487 3630 8481 3640 8467 3661 8479
TIME...MOT...LOC 2032Z 257DEG 59KT 3667 8473 3622 8500
$$
MJB1 follow-up statement
568
WWUS54 KMRX 042055
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 PM EDT MON APR 4 2011
TNC129-151-042130-
/O.CON.KMRX.SV.W.0047.000000T0000Z-110404T2130Z/
SCOTT TN-MORGAN TN-
455 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR MORGAN AND SCOTT COUNTIES...
AT 448 PM EDT/348 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ONEIDA TO 19
MILES SOUTHWEST OF HIGH POINT...OR ALONG A LINE EXTENDING FROM ONEIDA
TO 8 MILES NORTHWEST OF CROSSVILLE...MOVING EAST AT 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...HUNTSVILLE...KETCHEN...ELGIN...HIGH POINT...DEERLODGE...
SUNBRIGHT...SLICK ROCK...PINE ORCHARD...NORMA...OAKDALE...SMOKEY
JUNCTION AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3660 8427 3652 8426 3651 8433 3646 8435
3638 8431 3639 8432 3628 8433 3626 8438
3621 8438 3615 8445 3609 8437 3604 8436
3591 8468 3599 8473 3616 8492 3620 8492
3630 8487 3630 8481 3640 8467 3661 8479
TIME...MOT...LOC 2055Z 257DEG 59KT 3656 8439 3606 8499
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:23 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 4, 3:23 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EDT MON APR 4 2011
.SHORT TERM...(TONIGHT AND TUESDAY)...COLD FRONT TRACKING THROUGH
THE AREA TONIGHT. SHOULD HAVE STRONG TO SEVERE WEATHER TONIGHT AS
FRONT HEADS THROUGH THE AREA. FRONT MOVING OUT OF THE LATE TONIGHT
WITH LESSER RAIN CHANCES FOR TUESDAY. STRONG LOW LEVEL JET ALSO
EXPECTED TO CONTINUE THROUGH LATE EVENING...WILL LEAVE NPW FOR
WINDS GOING AS IS. STAYED NEAR GUIDANCE NUMBERS. MUCH COOLER
TEMPERATURES EXPECTED ON TUESDAY BEHIND THE FRONT.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...MODELS IN DECENT
AGREEMENT FOR MUCH OF THE LONG TERM PERIOD...ALTHOUGH DIVERGING MORE
TOWARD THE LATTER PERIODS. SHOULD BE A CHILLY NIGHT TUESDAY
NIGHT...WITH TEMPS FALLING INTO THE UPPER 20S AND 30S MOST
LOCATIONS. MAY END UP NEEDING A FREEZE WARNINGS/FROST ADVISORIES IN
AREAS WHERE FREEZE PROGRAM IS CURRENTLY ACTIVE...BUT NO ISSUANCE
YET. SHOULD BE DRY WED AND THU WITH A WARMING TREND...THEN THINGS
LOOK MORE ACTIVE FOR THE WEEKEND. MAY BE SOME DRY PERIODS IN THE
FRIDAY THROUGH SUNDAY TIME FRAME...BUT DIFFICULT TO PINPOINT THIS
FAR OUT AS APPEARS WE WILL BE DEALING WITH SOME MINOR IMPULSES THAT
MODELS HAVE A HARD TIME RESOLVING THAT FAR OUT...SO FOR NOW WILL
CONTINUE TO CARRY LOW POPS ALL PERIODS. MORE SIGNIFICANT COLD FRONT
FORECAST TO BE MOVING IN EARLY NEXT WEEK...ALTHOUGH QUITE A BIT OF
TIMING UNCERTAINTY. WILL CARRY CHANCE POPS MONDAY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 59 35 71 44 / 100 10 0 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 56 35 69 45 / 100 20 0 0 0
OAK RIDGE, TN 46 56 34 69 46 / 100 20 0 0 10
TRI CITIES AIRPORT, TN 46 52 29 67 38 / 100 30 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.
WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST MONROE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
GH/LDWHazardous weather outlook, Apr 4, 5:07 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 507 AM EDT MON APR 4 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 507 AM EDT MON APR 4 2011 /407 AM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOUTH OR SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED TODAY INTO THIS EVENING...AHEAD OF A STRONG COLD FRONT. WIND GUSTS OF 45 TO 65 MPH COULD OCCUR AT TIMES...MAINLY AT AND ABOVE ELEVATIONS OF 3000 FEET. A LINE OF THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE MISSISSIPPI RIVER VALLEY...AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL MOVE EAST ACROSS TENNESSEE...KENTUCKY AND THE GULF COAST STATES... REACHING THE CUMBERLAND PLATEAU AREAS BY LATE AFTERNOON OR EARLY EVENING. STRONG TO SEVERE STORMS SHOULD THEN CONTINUE EASTWARD ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS DURING THE EVENING HOURS...AND POSSIBLY JUST BEYOND MIDNIGHT TONIGHT. DUE TO THE VERY STRONG WINDS AND COLD AIR ALOFT...DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THESE STORMS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE A CONCERN...MAINLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHERN HALF OF THE TENNESSEE VALLEY. SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL IN EXCESS OF TWO INCHES...WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. THIS INFORMATION CAN ALSO BE FOUND IN OUR LATEST SPECIAL WEATHER STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CLEAR SKIES TUESDAY EVENING AND LIGHT WINDS IN A COLD AIR MASS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO MID 30S ACROSS SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA. WIDESPREAD FROST IS LIKELY WHICH WILL LIKELY DAMAGE GROWING VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM LATE TODAY THROUGH THE EVENING HOURS. TG/TD
In the hours before
Special weather statement, Apr 4, 1:25 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT MON APR 4 2011 TNZ098-041745- MARION TN- 1225 PM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1245 PM CDT... AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTEAGLE...OR 8 MILES NORTHWEST OF JASPER...MOVING NORTHEAST AT 60 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITWELL...MARTIN SPRINGS...POWELLS CROSSROADS AND GRIFFITH CREEK. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 4, 1:40 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 140 PM EDT MON APR 4 2011 TNZ081-082-099-041815- BLEDSOE TN-HAMILTON TN-SEQUATCHIE TN- 1240 PM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON...BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 115 PM CDT/215 PM EDT/... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF WHITWELL...OR 10 MILES SOUTHWEST OF DUNLAP...MOVING NORTHEAST AT 55 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP... SODDY-DAISY...LONE OAK...CAGLE...PALIO...OLD CUMBERLAND...BRAYTON AND SALE CREEK. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 4, 3:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT MON APR 4 2011 TNZ015>017-038>040-042-044-070-VAZ001-005-041945- GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-LEE VA-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SCOTT VA-SULLIVAN TN-WASHINGTON TN- 302 PM EDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE...LEE...SCOTT... JEFFERSON...HAWKINS...HANCOCK...HAMBLEN...GRAINGER...EXTREME NORTHERN WASHINGTON AND SULLIVAN COUNTIES UNTIL 345 PM EDT... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MORRISTOWN...MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MORRISTOWN... ROGERSVILLE...KINGSPORT...BEAN STATION...RUSSELLVILLE... SURGOINSVILLE...COLONIAL HEIGHTS...LOWLAND...MOORESBURG...BULLS GAP...TREADWAY...ST. CLAIR...KLONDIKE...ROMEO...MCCLOUD... BAILEYTON...KEPLER...KYLES FORD...JEAROLDSTOWN AND PATTONSVILLE. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. DH
Local storm report, Apr 4, 3:34 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 E BEAN STATION 36.34N 83.25W
04/04/2011 E0.75 INCH HAWKINS TN TRAINED SPOTTER
DIME TO PEENY SIZED HAIL.
&&
FERRELLSpecial weather statement, Apr 4, 3:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 350 PM EDT MON APR 4 2011 TNZ016-017-039-040-042-044-045-070-VAZ005-042045- HAMBLEN TN-HAWKINS TN-JEFFERSON TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SCOTT VA-SULLIVAN TN-UNICOI TN-WASHINGTON TN- 350 PM EDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE...SCOTT... JEFFERSON...HAWKINS...HAMBLEN...WASHINGTON...UNICOI AND WESTERN SULLIVAN COUNTIES UNTIL 445 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WHITE PINE...OR 6 MILES NORTHWEST OF NEWPORT...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREENEVILLE... KINGSPORT...PARROTTSVILLE...TUSCULUM...JONESBOROUGH...GRAY...COLONIAL HEIGHTS...BYBEE...LOWLAND...CANEY BRANCH...MOHAWK...BULLS GAP... MOSHEIM...ROMEO...KEPLER...BAILEYTON...JEAROLDSTOWN...CHUCKY... LIMESTONE AND LEESBURG. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Apr 4, 3:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 356 PM EDT MON APR 4 2011 VAZ002-005-006-042030- RUSSELL VA-SCOTT VA-WISE VA- 356 PM EDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CITY OF NORTON...WISE...SCOTT AND RUSSELL COUNTIES UNTIL 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF GATE CITY...MOVING NORTHEAST AT 70 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISE...CLEVELAND... DUNGANNON...COEBURN...CASTLEWOOD AND ST. PAUL. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:42 PM EDT | High Wind Warning | MRX | Blount, Cocke, Greene, Sevier | 26 hr |
| Apr 4, 3:14 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Jefferson and 2 more | 61 min |
| Apr 4, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Roane and 1 more | 60 min |
| Apr 4, 4:48 PM EDT | Tornado Warning | MRX | Morgan, Scott | 42 min |
| Apr 4, 5:00 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Roane | 60 min |
| Apr 4, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 23 min |
| Apr 4, 5:30 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 60 min |
| Apr 4, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Loudon | 62 min |
| Apr 4, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 4 more | 61 min |
| Apr 4, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Roane | 51 min |
| Apr 4, 6:03 PM EDT | Areal Flood Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Hamilton, Jefferson and 12 more | 117 min |
| Apr 4, 6:07 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins | 53 min |
| Apr 4, 6:09 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 36 min |
| Apr 4, 6:19 PM EDT | Areal Flood Advisory | MRX | Anderson, Claiborne, Cocke, Grainger, Greene, Hamblen and 7 more | 3 hr |
| Apr 4, 6:24 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Sevier | 66 min |
| Apr 4, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, McMinn, Monroe, Polk | 57 min |
| Apr 4, 6:37 PM EDT | Tornado Warning | MRX | Blount, McMinn, Monroe | 23 min |
| Apr 4, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Loudon | 35 min |
| Apr 4, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.